MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT SIZE 2; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT SIZE 2; HIP CEMENTLESS STEM
Model Number 01.12.032
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 11/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 04 december 2020: lot: 072508: 44 items manufactured and released on 30-oct-2007.Expiration date: 2012-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical affairs manager: femoral component (stem, head and liner) revision performed 11 years and 10 months after primary cementless total hip arthroplasty in 72 year old woman.No information concerning patient general health status and the presence of comorbidities is available.In the radiographic image provided, radiolucent lines and signs of stress shielding are visible.Aseptic loosening is a possible literature described long-term adverse event after primary cementless hip arthroplasties, and causes are often unknown.The reason of this failure cannot be determined.Preliminary investigation performed by medacta r&d hip project manager: from the received photos there are no suspects of failure device, as no particular signs on the device were noticed.Anyway, the reason of the event remains unknown.
 
Event or Problem Description
Loosening of a quadra-h stem implanted in 2009.Stem, head and liner have been successfully revised (11 years and 10 months after primary surgery).Revision was done with a minimax.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT SIZE 2
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11045454
Report Number3005180920-2020-00908
Device Sequence Number19506184
Product Code JDI
UDI-Device Identifier07630030802140
UDI-Public07630030802140
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2012
Device Model Number01.12.032
Device Catalogue Number01.12.032
Device Lot Number072508
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2020
Initial Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight88